Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There A Cure For Lipodystrophy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Body Shape Changes (Lipodystrophy)

No researcher has suggested that people with lipo should stop taking ART. What Causes Lipo? We do not know what causes lipo. There are different causes for fat loss and fat gain. Fat Loss Zidovudine (Retrovir, AZT) and stavudine (Zerit, d4T) are linked to fat loss. Efavirenz (Sustiva) may also contribute. Fat Gain One theory is that protease inhibitors interfere with the body's processing of fat. However, some patients who have never...
Ask the Experts

Lipodystrophy or HIV

What do you think is harder to find a cure for, HIV or lipodystrophy? How long before you think there might be a meaningful treatment for lipodystrophy?People keep talking about fat injections for facial wasting not lasting very long. Well how long...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
First HIV has killed thousands of Americans and millions of people worldwide. Lipodystrophy has not. It is really important to keep this in perspective. We may never have a cure for AIDS in our lifetimes as viral infections have been notoriously... Read more »

lipodystrophy

I am presently being treated with Zerit, Epivir, Fortivase, and Norvir for the pst 3 months. My body started changing shape and form before the Norvir was added 3 months ago. I believe I have lipodystrophy considering I have all the described side...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
I am not sure what your present regimen consists of-- it sounds like Zerit (d4T) and Epivir (3TC) was replaced by Crixivan (indinavir), so that you may now be on 3 PIs?? At any rate, no one knows for certain what causes these body shape changes--... Read more »

Lipodystrophy

Great work you do, Bob!!I, like you, have carried the hiv bug a while ...since 1990, to be exact. I remain very healthy, and have a neg partner who is a great mate!!My concern -are the drug researchers really working to reduce some of the side...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi D C bones,Antiretroviral drug side effects and toxicities continue to be a major problem, particularly for us long-timers! The newer drugs appear to have less of a tendency to cause lipodystrophy. Whether they will eventually have other... Read more »

HIV and Lipodystrophy

My daughter has been positive from birth, she is now 17 and actually off meds presently (almost 2 years). She was on zerit for about 5 years.She has a buffalo hump and the abdominal fat along with the thin arms, legs and face.None of her doctors...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fat problems in the setting of HIV infection are not all due to the drugs. Time with HIV, low CD4 counts, genetics,and other factors contribute. Treating HIV infection with newer meds that don't seem to impact metabolic/fat function are... Read more »
Connect With Others

lipodystrophy

Posted by Anonymous, 1 Reply
anyone who will talk about this?

Read more »

exercise and PI lipodystrophy

Posted by Anonymous, 3 Replies
i have been on zerit, epivir and crix for more than one year.
i have lipodystrophy (no more buttocks, fat loss in face and a paunch). I have always been an avid exerciser -- my doc has told me to STOP exercising, that it worsens the situation.
i... Read more »

Lipodystrophy and relationships

Posted by capri75
Anyone out there who has experienced a feeling of neglect in a relationship because they have lipodystrophy even thought they have healthy blood counts and full of energy. Anyone who knows a dating sites for people with lipodystrophy? Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »